What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 8, 2:13 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 8, 2:13 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
313 PM CDT Sat Jul 8 2023
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 232 PM CDT Sat Jul 8 2023
Wet weather will continue across the Mid-South for the remainder
of the weekend with several rounds of strong to severe
thunderstorms possible through Sunday night. The main threat with
these thunderstorms will be damaging winds with locally heavy
rainfall also possible. A weak cold front will push out of the
region by Sunday night, reducing the chance of rain on Monday. The
frontal boundary will start shifting back north on Tuesday with
more showers and thunderstorms for Tuesday through Friday.
Temperatures will warm up during the upcoming week with highs in
the mid 90s and heat index values exceeding 100 starting
Wednesday.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 232 PM CDT Sat Jul 8 2023
Showers and thunderstorms cover much of the southern half of the
Mid-South this afternoon with only a couple of thunderstorms
elsewhere across the region. Temperatures currently range from the
mid 70s to around 90 degrees. A weak frontal boundary extends
across west Tennessee and into central Arkansas.
As this frontal boundary continues to slowly sink south toward
north Mississippi, more showers and thunderstorms are expected to
develop mainly south of the front. Some of the thunderstorms could
become severe with damaging winds being the main threat. Locally
heavy rainfall will be possible as well. Temperatures will be
below normal tonight behind the cold front with lows Sunday
morning mainly in the 60s.
The cold front will track across north Mississippi on Sunday with
more showers and thunderstorms expected along and south of the
front. The threat of severe thunderstorms should be confined to
portions of north Mississippi with damaging winds as the main
threat. Locally heavy rainfall will also be possible across
portions of north Mississippi. Temperatures will remain below
normal on Sunday with highs in the mid to upper 80s.
The cold front will be south of the Mid-South by Sunday night and
will remain over portions of central Mississippi through much of
Monday. Showers and thunderstorms will decrease in coverage Sunday
night across the southern half of the Mid-South with only a few
thunderstorms possible over extreme southern section of the region
on Monday.
The frontal boundary will start to lift back north toward the
Mid-South as a warm front on Tuesday and move through the region
on Wednesday. Scattered showers and thunderstorms are expected to
spread across the region from south to north on Tuesday and
Wednesday. As the warm front moves through the region on Wednesday,
temperatures south of the front will reach the low to mid 90s with
heat index values starting to reach above 100.
Another cold front will remain north of the region for Thursday
and Friday. As a result, scattered thunderstorms will be possible
both days. High temperatures will be in the low to mid 90s both
days with heat index values over 100 expected over a large portion
of the Mid-South.
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sat Jul 8 2023
Strong to severe thunderstorms are expected to impact all TAF
sites this afternoon and should end later tonight. Main threat is
hail and gusty winds. With the extra moisture, fog development at
MKL and JBR will likely occur. Low confidence in fog occurring at
TUP therefore it was not mentioned in TAFs. Lowered visibilities
and ceilings will introduce MVFR conds. briefly with the
thunderstorms and fog. Otherwise, VFR conds are expected to
prevail throughout the TAF period. Another round of thunderstorms
and showers should move in tomorrow around 14Z/15Z. Westerly winds
between 5-8 kts should veer SW by tomorrow morning.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...ARS
AVIATION...GNC
In the hours before
Special weather statement, Jul 8, 12:43 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
143 PM CDT Sat Jul 8 2023
ARZ036-048-049-MSZ007-081915-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-
143 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northeastern Lee,
southeastern St. Francis, south central Crittenden and northern
Tunica Counties through 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brickeys, or near Hughes, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hughes, Tunica, Brickeys, North Tunica, Robinsonville, Cody, Clack,
Kokomo, Commerce, Austin, Mud Lake, Peters, Council, Bruins, Beck,
North Hughes, Diamond Woods, Banks, Whitehall and Bowdre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3502 9056 3489 9028 3487 9031 3486 9030
3486 9020 3480 9020 3459 9040 3489 9070
TIME...MOT...LOC 1843Z 310DEG 24KT 3490 9057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Jul 8, 1:08 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
208 PM CDT Sat Jul 8 2023
ARZ049-058-081945-
Phillips AR-Lee AR-
208 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern Lee and
northern Phillips Counties through 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmer, or 10 miles west of Marvell, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marvell, Helena-West Helena, Lexa, Rondo, Aubrey, Watkins Corner,
Lagrange, Wycamp, Latour, Turkey Scratch, Vineyard, Cypress Corner,
Poplar Grove, Big Creek Corner, Oneida, Barton, Kindall, Phillips
Bayou, Kingtown and Gobell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3471 9062 3443 9069 3446 9100 3447 9101
3447 9106 3473 9105 3474 9110 3474 9102
TIME...MOT...LOC 1908Z 274DEG 41KT 3460 9110
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchlessigerSpecial weather statement, Jul 8, 1:49 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
249 PM CDT Sat Jul 8 2023
TNZ091-092-082015-
McNairy TN-Hardin TN-
249 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southeastern McNairy
and southwestern Hardin Counties through 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shiloh, or 10 miles east of Selmer, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pickwick Dam, Shiloh, Michie, Stantonville, Counce, Pebble Hill,
Southside, Hamburg, Tulu, Pittsburg Landing, Childers Hill, West
Shihloh, Hurley, Walkertown, Chambers and Shiloh National Military
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3507 8851 3519 8849 3519 8822 3502 8824
TIME...MOT...LOC 1949Z 273DEG 15KT 3513 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, Jul 8, 1:59 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
259 PM CDT Sat Jul 8 2023
TNZ088-082030-
Shelby TN-
259 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southeastern Shelby
County through 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bartlett, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bartlett, Collierville, Germantown, Cordova, Memphis, Lakeland,
Arlington, Eads, Ellendale, Elmore Park, Lenow and Fisherville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 8984 3522 8964 3518 8964 3502 8974
3516 8994
TIME...MOT...LOC 1959Z 297DEG 19KT 3519 8984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, Jul 8, 2:39 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Sat Jul 8 2023
TNZ020-021-052-054-082115-
Carroll TN-Henderson TN-Madison TN-Gibson TN-
339 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northwestern
Henderson, southeastern Gibson, southwestern Carroll and northeastern
Madison Counties through 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Milan, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Humboldt, Milan, Atwood, Medina, Gibson, Howley, Hickory Flat, West,
Jumbo, Cedar Grove, Mount Gilead, Cades, New Enterprise, Ledbetter,
Lavinia, Scott Hill, Leach, Sitka, Whitthorne and Gann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 8893 3606 8880 3592 8842 3571 8858
TIME...MOT...LOC 2038Z 292DEG 31KT 3593 8877
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, Jul 8, 3:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT Sat Jul 8 2023
TNZ021-022-052>055-082200-
Carroll TN-Henderson TN-Chester TN-Madison TN-Benton TN-Decatur TN-
425 PM CDT Sat Jul 8 2023
...Strong thunderstorms will impact portions of Henderson, Benton,
southeastern Carroll, east central Madison, northeastern Chester and
Decatur Counties through 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Camden to near Wildersville to
near Blue Goose. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Camden, Natchez Trace State Park, Natchez Trace State
Forest, Parsons, Bruceton, Decaturville, Reagan, Blue Goose, Mifflin,
Bargerton, Wildersville, Jacks Creek, Parkers Crossroads, Darden,
Scotts Hill, Dollar, Rock Hill, Holladay and Middle Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 8792 3603 8800 3600 8800 3597 8802
3594 8800 3594 8793 3587 8794 3583 8797
3578 8798 3572 8803 3566 8802 3562 8804
3557 8801 3538 8856 3569 8872 3587 8835
3620 8813 3615 8792
TIME...MOT...LOC 2124Z 324DEG 28KT 3608 8813 3582 8830 3567 8860
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SWB